The Pill may permanantly damage sex drive

// 27 May 2005

The contraceptive pill may permanantly damage women’s sex drives, new research has revealed.

It has long been known that taking the Pill led to a loss of libido, but it was thought this was a temporary effect that wore off once you quit.

Dr Goldstein, an author of the report, said: "There\x92s the possibility [the Pill] is imprinting a woman for the rest of her life."

The Times reports: “A research team at the University of Boston, Massachusetts, studied 125 young women attending a sexual dysfunction clinic. Sixty two were taking oral contraceptives, forty had previously taken them and twenty-three had never been on the Pill. The team measured levels of a substance called sex hormone binding globulin \x97 which inhibits testosterone and blocks its effects \x97 every three months for a year and found that it was seven times higher in users of the Pill.

Levels declined in women who had stopped, but remained three to four times higher than those with no history of using oral contraceptives.”

Have Your say

Comments are closed on this post

Further Reading

Has The F-Word whet your appetite? Check out our Resources section, for listings of feminist blogs, campaigns, feminist networks in the UK, mailing lists, international and national websites and charities of interest.

Write for us!

Got something to say? Something to review? News to discuss? Well we want to hear from you! Click here for more info

  • The F-Word on Twitter
  • The F-Word on Facebook
  • Our XML Feeds